MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM343415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/16/2023
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2023 (10:30 p.M.) this patient was transferred from another hospital for treatment of a traumatic thoracic aortic transection.On (b)(6) 2023, (12:30 a.M.) the patient was implanted with a gore® tag® conformable thoracic stent graft with active control system in zone 2.The device was successfully deployed just distal to the left common carotid artery; intentionally covering the left subclavian artery and extended down into the descending thoracic aorta.During close, the patient¿s pressure dropped and the physician re-stuck the patient and advanced a pig tail catheter back up and took 2-3 set of pictures to make sure everything looked good and to confirm no bleeding.All looked good in the thoracic aorta, so the physician took pictures of the abdominal aorta, including the femoral artery and the pelvis area.All looked looked good, with no bleeding seen.The physician checked both thoracic and abdominal aorta multiple times and could see no bleeding or other issues.The patient was closed and the procedure was concluded.On (b)(6) 2023, during another case with the physician he reported that the trauma patient from the previous day had required re-intubation and had been stable, but the patient had expired that morning.The physician reported that treatment on the patient had been based upon the computed tomography angiography (cta) from the transferring hospital.Upon the patient¿s arrival to the emergency room (er) of the treatment hospital (approximately 2 hours later) the er had ordered a new cta but had not made the physician aware of a new cta.Post review of the new cta by the physician it was determined that in the interim between the first and second cta the patient had developed a type a dissection beginning in the ascending arch and extending to the coronary arteries.A cause of death was not provided, there was not device deficiency reported.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16432974
Report Number2017233-2023-03745
Device Sequence Number7326061
Product Code MIH
UDI-Device Identifier00733132646968
UDI-Public00733132646968
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberTGM343415
Device Catalogue NumberTGM343415
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date02/23/2023
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale
Patient Weight116 KG